MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 04/13/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
An event of st-elevation, decrease in blood pressure and death were reported after the occluder implant.Based on information from field the possible cause of the procedural complications was a wire perforation into the myocardium that could have lead to a rupture.Information from the field also indicated that the device was released with good result and there was no complaint reported against either device.Abbott requested for operative notes and imaging, this was not provided.A returned device assessment could not be performed as the device remained implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
This event is being conservatively reported as the cause of the patient's death is unknown.It was reported that on (b)(6) 2022 , 12 mm amplatzer vsd muscular (vsd) and a 10 mm amplatzer vascular plug ii was selected for implant in a (b)(6) female patient with prior ventricular septal defect (vsd) surgical patch repair.The ventricular septum was then determined to be multi-fenestrated via transesophageal echocardiography (tee).The 12mm amplatzer vsd device was positioned successfully and without complication through one of the defects and deployed via internal jugular vein (ij) access.Another tunnel type defect was then crossed with a guidewire from the right ventricle (rv) side to the left ventricle (lv ) and closed with a 10 mm amplatzer vascular plug ii.Both devices were released with good result.The patient then began to have st-elevation and a marked decrease in blood pressure.The team began cardiopulmonary resuscitation (cpr) and performed all necessary protocols to alleviate the symptoms, but were inevitably unable to reverse the patient's condition.The patient expired after 30 + minutes of cpr with anesthesia support on (b)(6) 2022.The team and cardiovascular surgeon who had previously performed the vsd patch repair speculated that a wire perforation into the myocardium could have lead to a rupture, and likely was the cause of the procedural complications.There were no complaints against either device, or comments regarding adverse events due to any of the abbott products used in this procedure.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14388240
Report Number2135147-2022-00264
Device Sequence Number4859164
Product Code KRD
UDI-Device Identifier00811806010380
UDI-Public00811806010380
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number9-AVP2-010
Device Catalogue Number9-AVP2-010
Device Lot Number7931309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2022
Initial Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12MM AMPLATZER VSD MUSCULAR OCCLUDER
Outcome Attributed to Adverse Event Death;
Patient Age87 YR
Patient SexFemale